Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 22, 2022, 6:06 AM CDT for Briscoe County, Hall County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 6:06 AM CDT (11:06 UTC)
- Expired
- Mar 22, 2022, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 6:06 AM CDT | NON-TSTM WND GST 66 | 2 Wsw Turkey, TX | WEST TEXAS MESONET |
| Mar 22, 6:11 AM CDT | NON-TSTM WND GST 69 | 2 Wsw Turkey, TX | WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS74 KLUB 221106 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 606 AM CDT Tue Mar 22 2022 TXZ024-025-221915- /O.UPG.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ /O.NEW.KLUB.HW.W.0001.220322T1106Z-220322T1500Z/ /O.NEW.KLUB.WI.Y.0009.220322T1500Z-220323T0000Z/ Briscoe-Hall- Including the cities of Turkey, Quitaque, Memphis, and Silverton 606 AM CDT Tue Mar 22 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Briscoe and Hall Counties. * WHEN...For the High Wind Warning, until 10 AM CDT this morning. For the Wind Advisory, from 10 AM this morning to 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ021>023-221915- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 606 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts to 55 mph. * WHERE...Castro, Parmer and Swisher Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ026>044-221915- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-Cochran-Hockley- Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent- Stonewall- Including the cities of Guthrie, Denver City, Lubbock, Cee Vee, Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Crosbyton, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Spur, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 606 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
1 follow-up statement
928 WWUS74 KLUB 221500 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX Issued by National Weather Service Amarillo TX 1000 AM CDT Tue Mar 22 2022 TXZ024-025-230000- /O.EXP.KLUB.HW.W.0001.000000T0000Z-220322T1500Z/ /O.CON.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/ Briscoe-Hall- Including the cities of Silverton, Quitaque, Turkey, and Memphis 1000 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Briscoe and Hall Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ021>023-026>044-230000- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry- Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1000 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:56 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 22, 3:56 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 AM CDT Tue Mar 22 2022 .SHORT TERM... A light band of mixed rain and snow early this morning across the extreme southern Texas Panhandle and northern Rolling Plains was gradually diminishing as a potent upper low was heading northeast into northern Oklahoma and southern Kansas. Precipitation chances are expected to end before daybreak this morning. For today we will be within cool north-northwest flow on the backside of a broad upper level low pressure trough spanning the entire Great Plains. Stiff north-northwest winds will continue early this morning and for much of the day ahead. Airmass will be fairly well mixed, up to 750 or maybe even 700 millibars by this afternoon, tapping into the strong layered flow aloft. A Wind Advisory remains in effect across the entire Texas South Plains region through 7 PM CDT this evening. And we have added patchy blowing dust for much of the area from late morning through the afternoon. Low level moisture will diminish, but periods of mid and high clouds should remain. And it will be fairly cool, with temperatures 15 to 20 degrees below normal. Tonight will see the lower atmosphere decouple for most of the area allowing wind speeds to drop at least into the low-end breezy category if not lower than that. Cold temperatures also expected tonight, sub- freezing on the Caprock and mid to upper 30s over the Rolling Plains. RMcQueen .LONG TERM... Windy and cool conditions will persist through the day on Wednesday as northerly winds will help continue to advect some cooler air into the region, and partly cloudy sky will reduce solar radiation. One last shortwave will transverse the backside of the upper low mentioned in the short-term portion of this discussion and tighten the surface gradient over the area. This will bring breezy northwesterly downslope flow to the region, resulting in drying and warming near the surface. Highs on Thursday will increase into the upper 60s and low 70s. An upper ridge will begin to approach late Thursday, resulting in winds becoming light through the night. As the ridge approaches, thicknesses will increase. Thus temperatures will increase Friday through the weekend. High temperatures could even reach 90 degrees at some locations off the Caprock on Sunday. Our next system will enter the western CONUS early next week and could bring elevated to critical fire weather concerns early in the week and precipitation later in the week. GKendrick && .FIRE WEATHER... Colder north to northwest winds will continue today, but they will be quite strong - up to 35 mph with even stronger gusts. Energy Release Components are expected to be reduced but there could still be the equivalent of elevated fire danger today; that is fire control could be more difficult than normal and some spread is possible. RMcQueen One last shortwave will rotate around the backside of the upper low to our northeast on Thursday, resulting in breezy northwesterly downslope winds of 15-20 mph. This will result in warming and drying of the near-surface layer over the region. With highs in the upper 60s and low 70s, relative humidity values will fall to near 10%. This will result in elevated to critical fire weather concerns for the day on Thursday. Afternoon relative humidity values will bottom out near 15% each day through the weekend, though light winds will keep fire-weather concerns low. The next system will enter the western CONUS early next week and will bring the potential for elevated to critical fire weather concerns to the area Monday through Wednesday. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ021>044. && 05/10
Hazardous weather outlook, Mar 22, 5:00 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 500 AM CDT Tue Mar 22 2022 TXZ021>044-231000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 500 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Strong north winds 25 to 35 mph with gusts around 50 mph will continue today. A Wind Advisory is in effect through 7 PM this evening for the entire Texas South Plains region. The stiff winds also could lead to patchy blowing dust and elevated fire danger today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Warm, dry, and breezy conditions will bring the potential for elevated to critical fire weather for the day on Thursday. No hazardous weather is expected after Thursday.
In the hours before
Local storm report, Mar 22, 12:06 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1206 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM NON-TSTM WND GST 2 S LESLEY 34.65N 100.81W
03/21/2022 M62 MPH HALL TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200149
GKENDRICKLocal storm report, Mar 22, 5:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
508 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM NON-TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
03/22/2022 M59 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200150
GKENDRICKLocal storm report, Mar 22, 5:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM NON-TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
03/22/2022 M63 MPH BRISCOE TX MESONET
WEST TEXAS MASONET
&&
EVENT NUMBER LUB2200151
GKENDRICKLocal storm report, Mar 22, 5:17 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM NON-TSTM WND GST CAPROCK CANYON SP 34.41N 101.06W
03/22/2022 M58 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200152
GKENDRICKLocal storm report, Mar 22, 5:39 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM NON-TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
03/22/2022 M58 MPH HALL TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200153
GKENDRICKLocal storm report, Mar 22, 5:58 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM NON-TSTM WND GST 2 WSW TURKEY 34.38N 100.93W
03/22/2022 M66 MPH HALL TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200154
GKENDRICKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:06 AM CDT | Wind Advisory | LUB | Briscoe, Hall | 13 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.